I am receiving injections into the eye for Central Retinal Vein Occlusion but I have been told that it is arterial and ischemic. I have nearly gone blind as the non-affected eye is a 'lazy eye'. My problem in hte affected eye began after a car accident that caused severe migraines with con-current vision loss. Initially, I was diagnosed with visual migraines caused by the car accidient. After months of going from one doctor to another, I saw an optometrist who told me my problems were severe and i needed to see a Retinologist. I have been told that it is arterial and then told it is retinal so I am not sure what is what. I don't feel that the injections have been helpful, they are quite expensive and not covered by my insurer as the drug, Avastin, is not approved for this diagnosis. I ambeing told that Retinologists now believe that continuing injections for this conditon my at some point improve the sight of persons with my diagnosis. I am not sure what I should do here...gamble with the shots as that is the only chance I have even tho I cannot afford them or stop them and try to get along with the limited vision I have in the lazy eye. What is an opinion? Thank you.
Recently, avastin has been used to treat swelling following central vein occlusion and is under further investigation. I would recommend that you speak with your doctor about the benefit risk ratio of undergoing this treatment for your condition. Additionally, if he/she feels it is necessary, I would ask if there is a way to obtain the medicine under a compassion use basis.
Sandy T. Feldman, M.D., M.S.
ClearView Eye and Laser Medical Center
San Diego, California
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.